Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Jun 5, 2025, 4:00 PM CDT for Stanton County, Kansas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 5, 2025, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 154 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:22 PM CDT | TORNADO | 7 Sse Johnson City, KS | Corrects previous tornado report from 9 SW Big Bow to now 6-7 SSE of Johnson. Very brief tornado...no damage. Off-duty NWS employee reported a tornado with a photo. Shortly after, multiple storm chasers corroborated the report with more reports and pictures of |
| Jun 5, 4:22 PM CDT | TORNADO | 9 Sw Big Bow, KS | Off-duty NWS employee reported a tornado with a photo. Shortly after, multiple storm chasers corroborated the report with more reports and pictures of the tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WFUS53 KDDC 052100
TORDDC
KSC187-052130-
/O.NEW.KDDC.TO.W.0014.250605T2100Z-250605T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Dodge City KS
400 PM CDT Thu Jun 5 2025
The National Weather Service in Dodge City has issued a
* Tornado Warning for...
Southeastern Stanton County in southwestern Kansas...
* Until 430 PM CDT.
* At 400 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Johnson City, moving east at 25 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Stanton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 3747 10181 3754 10179 3754 10153 3745 10154
3739 10161
TIME...MOT...LOC 2100Z 277DEG 20KT 3750 10176
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
UMSCHEID1 follow-up statement
506
WWUS53 KDDC 052111
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
411 PM CDT Thu Jun 5 2025
KSC187-052130-
/O.CON.KDDC.TO.W.0014.000000T0000Z-250605T2130Z/
Stanton KS-
411 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN STANTON COUNTY...
At 411 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south-southeast of Johnson City, moving east-
southeast at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Stanton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 3746 10175 3751 10173 3751 10153 3745 10154
3739 10161
TIME...MOT...LOC 2111Z 286DEG 17KT 3749 10170
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:59 PM CDT, 2 hours 1 minute earlier. Its key messages:
- Severe thunderstorms capable of producing hail larger than 2", strong damaging winds and locally heavy rainfall will be possible this afternoon and early tonight. A tornado or two can not be ruled out late today across extreme southwest Kansas.
- Heavy rainfall tonight from these thunderstorms may result in localized flash flooding along the Oklahoma border and areas east of Liberal. A flood watch is in effect for these locations.
- There are chance for severe thunderstorms Friday evening and overnight near the Oklahoma border (15 to near 30%).
Area forecast discussion, Jun 5, 1:59 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 159 PM CDT Thu Jun 5 2025 .KEY MESSAGES... - Severe thunderstorms capable of producing hail larger than 2", strong damaging winds and locally heavy rainfall will be possible this afternoon and early tonight. A tornado or two can not be ruled out late today across extreme southwest Kansas. - Heavy rainfall tonight from these thunderstorms may result in localized flash flooding along the Oklahoma border and areas east of Liberal. A flood watch is in effect for these locations. - There are chance for severe thunderstorms Friday evening and overnight near the Oklahoma border (15 to near 30%). && .UPDATE... Issued at 153 PM CDT Thu Jun 5 2025 Mesoscale discussion... Unusually cool 700mb temperatures for early June has resulted in very weak capping and early storm initiation this afternoon. There is a sharp drop off in potential temperature east of the Colorado state line due to persistent low stratus. 0-1 km srh is around 100 m2/s2 and is advertised to increase slighly by 00z. With bulk shear values over 50 kts, supercell mode is likely with very large hail. Although the low level shear is marginal, there is still potential for tornadoes for sharply right turning storms. && .DISCUSSION... Issued at 140 PM CDT Thu Jun 5 2025 Earlier this morning, an upper level wave, based on 700-400 mb differential vorticity advection and associated ongoing light convection, was moving across northern Kansas. A second upper level wave appears to be located near the Four Corners region based on 400 mb PVU. At the surface, a boundary extended from extreme southeastern Colorado into the Texas Panhandle with widespread stratus and an easterly upslope flow located north of this boundary. Visible satellite imagery indicates breaks in the low cloud cover along and north of the boundary. Clearing skies near this surface boundary will be critical for afternoon thunderstorm development as this surface boundary moves across extreme southwestern Kansas today. Severe Weather Potential Late Today into Early Tonight. Short term models were in agreement and also had run to run consistency in moving this surface boundary into southwest Kansas by early afternoon. Partial clearing will support increased surface-based instability. Given this combined with 0-6 km shear exceeding 40 knots and continued moisture advection on southeasterly flow...conditions appear favorable for severe thunderstorm development by mid afternoon as the HRRR suggests. Agree with the SPC’s assessment that a few supercells may develop along the boundary late in the day and what storms that do develop will be capable of producing very large hail (greater than 2 inches in diameter) and damaging winds. Low level shear near the boundary may also support a brief, isolated tornado or two while storms remain discrete. The corridor of greatest risk currently appears to be from south of Syracuse through Garden City and Dodge City, extending toward Pratt. Secondary Storm Threat Overnight. Storms that develop this afternoon will move southeast into Oklahoma by early evening. However as these storms begin to exit southwest Kansas another cluster of thunderstorms, originating earlier in the day across eastern Colorado, is expected to enter southwest Kansas. These evening storms may bring strong damaging winds and heavy rainfall. Since this second round will track over areas already affected by the afternoon storms, training cells could lead to localized flash flooding. Given the current rainfall forecast between 1.5 and 2.5 inches south and east of Dodge City, latest Flash Flood Guidances and thunderstorms with heavy rainfall moving over the same area overnight will go ahead on issuing a Flood Watch for excessive flooding. The severe threat should diminish around or shortly after midnight as storms shift south into Oklahoma. Another Risk for Severe Weather Friday. Rain cooled outflow from tonights storms will push the surface boundary south into the Texas Panhandle. The SREF model keeps this boundary south of the Oklahoma border through 00Z Saturday but a moist upslope flow will persist across extreme southwest Kansas. By late Friday, renewed instability and increasing lift near the boundary may trigger additional afternoon and evening thunderstorms. These storms will likely move southeast along a corridor of enhanced moisture and instability. Wind gusts up to 60 mph and locally heavy rainfall will be the primary hazards from Saturdays storms. After a brief break in convection on Saturday night, thunderstorm chances return Sunday. A northern branch upper low will move across the Northern Plains into the Great Lakes, allowing a cold front to sweep across southwest Kansas. Forecast guidance currently indicates a 30–50% chance for CAPE >500 J/kg and shear >30 kt, supporting the potential for late afternoon and evening thunderstorms. The best overlap of shear and instability currently appears to be focused near and south of the Oklahoma border. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1238 PM CDT Thu Jun 5 2025 Low clouds across southwest Kansas at 17z today will give way to some breaks of sunshine and VFR conditions between 21z today and 00z Friday. The exception will be the Hays area where VFR conditions have already developed. This improving sky cover will not last long as scattered thunderstorms will be developing and moving across southwest Kansas late today and overnight. There is a risk of severe weather late today and overnight but this will be primary focused south of the Dodge City and Garden City areas. As these thunderstorms spread across southwest Kansas early tonight (between 03z-06z) there is a 60-80% chance for ceilings to fall below 1000ft AGL. These low clouds will linger through the overnight hours and into early Thursday morning. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 7 PM CDT this evening through Friday morning for KSZ087>090. && UPDATE...Finch DISCUSSION...Burgert AVIATION...Burgert
Hazardous weather outlook, Jun 5, 1:55 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 155 PM CDT Thu Jun 5 2025 KSZ030-031-043>046-061>066-074>081-084>090-061900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 155 PM CDT Thu Jun 5 2025 /1255 PM MDT Thu Jun 5 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight There will be a chance for severe thunderstorms late this afternoon and tonight. A few of the stronger storms will be capable of producing hail larger than 2 inches, strong gusty winds and locally heavy rainfall will be possible this afternoon and tonight. An isolated tornado or two also cannot be ruled out. Some thunderstorms will be capable of producing periods of heavy rainfall tonight. This may cause localized flash flooding along the Oklahoma border and east of Liberal. A flood watch is in effect tonight for this area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be slight chance for severe thunderstorms on Friday across extreme southwest Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 3 pm south of a Syracuse to Garden City to Dodge City line.
In the hours before
Local storm report, Jun 5, 3:51 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
351 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Hail Manter 37.53N 101.88W
06/05/2025 M3.00 Inch Stanton KS Emergency Mngr
Emergency manager reported 3 inch hail
occurring.
&&
RMBLocal storm report, Jun 5, 3:53 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
353 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Hail 4 WSW Johnson City 37.55N 101.81W
06/05/2025 M1.00 Inch Stanton KS Emergency Mngr
Reported quarter size hail.
&&
RMBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:46 PM CDT | Flood Watch | DDC | Barber, Clark, Comanche, Finney, Ford, Grant and 11 more | 37 hr |
| Jun 5, 1:59 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 46 min |
| Jun 5, 2:52 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 68 min |
| Jun 5, 3:07 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 38 min |
| Jun 5, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 66 min |
| Jun 5, 4:25 PM CDT | Flash Flood Warning | DDC | Stanton | 3 hr |
| Jun 5, 4:26 PM CDT | Tornado Warning | DDC | Grant, Morton, Stanton, Stevens | 34 min |
| Jun 5, 4:45 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stevens | 46 min |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 38 min |
| Jun 5, 6:20 PM CDT | Special Weather Statement | DDC | Stevens | 25 min |
| Jun 5, 6:37 PM CDT | Flash Flood Warning | DDC | Grant, Haskell, Stevens | 4 hr |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 51 min |
| Jun 5, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 56 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.